MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0308CSS10
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician planned to do a pcom aneurysm case.The plan was to use optima coils.After getting access to the aneurysm took optima complex soft 4x13and followed with optima complex ss 3x8.The physician packing the optima complex ss 3x8 coil and somemovent coil no movement prematurely detached and coil migrated to the ica bifurcation.The physician trying to out premature coil but he facing some difficulties and after that the physician used stentretriver and removed the coil.The physician took another optima coil finished the case.The case went off well and the patient is doing fine." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 22apr2025- additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? no 2.Will the microcatheter be available for return? no 3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) partially deployed in the coil aneurysm and one loop came out and physician trying to pull back no movement.4.Were any attempts made to detach the implant coil using the detachment controller? no 5.Can you confirm if the device was implanted? the coil moved to parent artery after that removed the coil with the stent retriever.".
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).Investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed only the implant coil was included with the device return.- we observed the delivery pusher and introducer sheath was not return.- we observed multiple minor and major kinks along the implant coil.- we observed the returned implant coil is severely covered in dried blood.- we noted the associated microcatheter was not included in the device return.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return.Upon return of the device, we noted only the implant coil was returned for analysis without the associated delivery pusher.We observed multiple minor and major kinks along the implant coil, however the exact timing of when this damaged occurred is unknown.Further analysis of the coil system was unable to be performed due to the lack of return of the delivery pusher.If the delivery pusher had become damaged, this could have further contributed to the issues encountered by the user, however this could not be confirmed.Review of the manufacturing records indicate the unit passed final inspection of the coil system, which indicates that coil system was free from damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f250100144 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician planned to do a pcom aneurysm case.The plan was to use optima coils.After getting access to the aneurysm took optima complex soft 4x13 and followed with optima complex ss 3x8.The physician packing the optima complex ss 3x8 coil and somemovent coil no movement prematurely detached and coil migrated to the ica bifurcation.The physician trying to out premature coil but he is facing some difficulties and after that the physician used stentretriver and removed the coil.The physician took another optima coil finished the case.The case went off well and the patient is doing fine." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 22apr2025- additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? no.2.Will the microcatheter be available for return? no.3.Where did the implant prematurely detach? (inside the an, inside the mc? etc) partially deployed in the coil aneurysm and one loop came out and physician trying to pull back no movement.4.Were any attempts made to detach the implant coil using the detachment controller? no.5.Can you confirm if the device was implanted? the coil moved to parent artery after that removed the coil with the stent retriever.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22038663
Report Number3014162263-2025-00023
Device Sequence Number8142061
Product Code HCG
UDI-Device Identifier00818053025891
UDI-Public(01)00818053025891(11)250107(17)300107(10)F250100144
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0308CSS10
Device Lot NumberF250100144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown